Alert archive / Idaho / Red Flag Warnings in 2007
Red Flag Warning 14, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 7, 2007, 4:26 AM MDT for 14 counties in Idaho. It took effect at Aug 7, 2007, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2007, 4:26 AM MDT (10:26 UTC)
- In effect from
- Aug 7, 2007, 2:00 PM MDT
- Expired
- Aug 7, 2007, 8:48 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 54 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 10.4 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4160 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 071026 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 426 AM MDT TUE AUG 7 2007 IDZ407-072230- /O.NEW.KPIH.FW.W.0014.070807T2000Z-070808T0300Z/ EAST CENTRAL IDAHO MOUNTAINS- 426 AM MDT TUE AUG 7 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR CENTRAL IDAHO MOUNTAIN ZONE 407... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. A WEATHER DISTURBANCE POSITIONED OVER OREGON THIS MORNING WILL MIGRATE EAST THROUGH CENTRAL IDAHO THIS AFTERNOON PRODUCING WIND GUSTS IN EXCESS OF 25 MPH. THE ELEVATED WIND GUSTS IN COMBINATION WITH MINIMUM AFTERNOON HUMIDITIES BELOW 15 PERCENT WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS WITH EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ410-072230- /O.NEW.KPIH.FW.W.0014.070807T2000Z-070808T0300Z/ UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- 426 AM MDT TUE AUG 7 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR IDAHO SNAKE RIVER VALLEY ZONES 410... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. A WEATHER DISTURBANCE POSITIONED OVER OREGON THIS MORNING WILL MIGRATE EAST THROUGH CENTRAL IDAHO THIS AFTERNOON PRODUCING WIND GUSTS IN EXCESS OF 30 MPH IN THE UPPER SNAKE PLAIN. THE ELEVATED WIND GUSTS IN COMBINATION WITH MINIMUM AFTERNOON HUMIDITIES BELOW 15 PERCENT WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS WITH EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ412-413-072230- /O.NEW.KPIH.FW.W.0014.070807T2000Z-070808T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 426 AM MDT TUE AUG 7 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR LOW HUMIDITY...GUSTY WINDS AND HIGH HAINES INDICES FOR SOUTHERN IDAHO MOUNTAIN ZONES 412 AND 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. A WEATHER DISTURBANCE POSITIONED OVER OREGON THIS MORNING WILL MIGRATE EAST THROUGH CENTRAL IDAHO THIS AFTERNOON PRODUCING WIND GUSTS IN EXCESS OF 25 MPH ACROSS THE SOUTHERN IDAHO MOUNTAINS. THE ELEVATED WIND GUSTS IN COMBINATION WITH MINIMUM AFTERNOON HUMIDITIES BELOW 15 PERCENT AND HIGH HAINES INDICES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS WITH EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KPIH 072218 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 418 PM MDT TUE AUG 7 2007 IDZ407-080300- /O.CON.KPIH.FW.W.0014.000000T0000Z-070808T0300Z/ EAST CENTRAL IDAHO MOUNTAINS- 418 PM MDT TUE AUG 7 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR CENTRAL IDAHO ZONE 407... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. AN AREA OF LOW PRESSURE WILL CONTINUE TO PUSH EAST ACROSS IDAHO THROUGH EARLY WEDNESDAY. WIND GUSTS OF 25 MPH OR HIGHER IN COMBINATION WITH MINIMUM AFTERNOON HUMIDITIES BELOW 15 PERCENT WILL CONTINUE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS WITH EXPLOSIVE FIRE GROWTH POTENTIAL. THE WINDS WILL BEGIN TO DIE DOWN AFTER SUNSET. $$ IDZ410-080300- /O.CON.KPIH.FW.W.0014.000000T0000Z-070808T0300Z/ UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- 418 PM MDT TUE AUG 7 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN IDAHO ZONE 410... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. AN AREA OF LOW PRESSURE WILL CONTINUE TO PUSH EAST ACROSS IDAHO THROUGH EARLY WEDNESDAY. WIND GUSTS OF 30 MPH OR HIGHER IN COMBINATION WITH MINIMUM AFTERNOON HUMIDITIES BELOW 15 PERCENT WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS WITH EXPLOSIVE FIRE GROWTH POTENTIAL. THE WINDS WILL BEGIN TO DIE DOWN AFTER SUNSET. $$ IDZ412-413-080300- /O.CON.KPIH.FW.W.0014.000000T0000Z-070808T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 418 PM MDT TUE AUG 7 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN IDAHO ZONES 412 AND 413... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. AN AREA OF LOW PRESSURE WILL CONTINUE TO PUSH EAST ACROSS IDAHO THROUGH EARLY WEDNESDAY. WIND GUSTS OF 25 MPH OR HIGHER IN COMBINATION WITH MINIMUM AFTERNOON HUMIDITIES BELOW 15 PERCENT WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS WITH EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 080248 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 848 PM MDT TUE AUG 7 2007 IDZ407-410-412-413-080400- /O.CAN.KPIH.FW.W.0014.000000T0000Z-070808T0300Z/ EAST CENTRAL IDAHO MOUNTAINS- UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 848 PM MDT TUE AUG 7 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. ISOLATED SHOWERS AND STRONG CONVECTIVE WIND GUSTS TO AROUND 45 MPH ARE STILL POSSIBLE IN THE SALMON--CHALLIS FOREST AREA AND THE TARGHEE FOREST FOR ANOTHER COUPLE OF HOURS WITH THE UPPER LEVEL LOW PRESSURE TROUGH MOVING TO THE EAST. OTHERWISE WINDS IN SOUTHEAST IDAHO THIS EVENING ARE DIMINISHING IN STRENGTH AND RELATIVE HUMIDITY IS RISING ABOVE 15 PERCENT IN MOST AREAS. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 7, 4:12 AM MDT, 14 minutes earlier.
Area forecast discussion, Aug 7, 4:12 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 412 AM MDT TUE AUG 7 2007 .SHORT TERM...TUESDAY THROUGH FRIDAY. SOUTHWEST FLOW PATTERN ALOFT WILL PERSIST FOR ONE MORE DAY AS CWA REMAINS IN BETWEEN FILLING UPPER LONGWAVE TROF LOCATED IN ERN WA/OR AND UPPER RIDGE OVER THE GREAT PLAINS. AIRMASS WILL CONTINUE TO BECOME DRIER AS PACIFIC MOISTURE WITH THE UPPER TROF SLIDES INTO NORTH-CENTRAL IDAHO...PROMPTING RED FLAG CONDITIONS THIS AFTN AS COVERED IN DISCUSSION BELOW. MODELS CONSISTENT IN MOVING NORTHERN SECTION OF UPPER TROF THRU CENTRAL ID THIS AFTN/EVE. WITH LITTLE MOISTURE ACCOMPANYING THE TROF PASSAGE ONLY PORTIONS OF CENTRAL MTNS AND ERN HIGHLANDS WILL SEE THUNDERSTORMS TODAY. UPPER FLOW SHIFTS TO WESTERLY ON WED AS THE TROF MOVES INTO MONTANA...REDUCING POPS TO LESS THAN 10 PCT ACROSS THE CWA FOR WED/THUR. SOUTHWEST PATTERN BEGINS TO REBUILD ON FRI AS NEW UPPER TROUGH COMES SOUTH ALONG AK/BC COAST AND UPPER RIDGE AMPLIFIES ACROSS THE ROCKIES. WITH NO PACIFIC OR MONSOONAL MOISTURE AVAILABLE POP GRIDS ON FRI ARE NEAR ZERO. TEMPS HOLDING STEADY NEAR CLIMO VALUES NEXT 48 HRS BUT WILL CLIMB TO 4 TO 6 DEG ABOVE NORMAL FROM THUR ONWARD. .LONG TERM...SATURDAY THROUGH NEXT TUESDAY. SOUTHWEST FLOW BECOMES WELL ESTABLISHED BY SAT WITH NEXT PUSH OF MONSOONAL MOISTURE APPROACHING CWA BY LATE SUN. LATEST GFS KEEPS MOISTURE PLUME CONFINED TO FAR SE SECTION OF CWA WHILE BROAD AREA OF VERY DRY AIR WORKS INTO SNAKE PLAIN AND CENTRAL MTNS ON MON. THUS HAVE KEPT POPS VERY LOW AND TEMPS 5 TO 7 DEG ABOVE NORMAL FOR ALL OF THE EXTENDED PERIOD. WARANAUSKAS && .FIRE WEATHER...UPPER TROUGH OVER OREGON WAS WEAKENING AND SHEARING EAST-NORTHEAST THIS MORNING. THIS WAVE EXPECTED TO CONTINUE TO FILL AND SHIFT EAST THIS AFTERNOON HELPING TO ENHANCE WIND GUST POTENTIAL ACROSS REGION. WAVE WILL ALSO PROVIDE NEEDED DYNAMICS FOR PRODUCTION OF ISOLATED THUNDERSTORM ACTIVITY MAINLY NORTH OF CHALLIS RUNNING EAST AND SOUTH ALONG THE MONTANA AND WYOMING BORDERS. OBSERVATIONS INDICATED THAT A HANDFUL OF SITES REACHED RED FLAG RH/WIND CRITERIA MONDAY AFTERNOON AND WITH PASSING UPPER TROUGH AND INCREASED WIND POTENTIAL THIS AFTERNOON HAVE ISSUED RED FLAG WARNINGS FOR ZONES 407/410/412 AND 413. ATMOSPHERE REMAINS BONE DRY WEDNESDAY AS FLOW RELAXES SOME THUS NOT ANTICIPATING ANY NEED FOR FURTHER FIRE WEATHER HIGHLIGHTS. MODELS SHOWING UPPER RIDGE BUILDING ACROSS NATIONS MID-SECTION AS NEXT PACIFIC LOW TAKES UP POSITION OFF THE BC COAST SATURDAY. PREVIOUS MODELS WERE INDICATING THE POTENTIAL FOR A RETURN OF MONSOONAL FLOW BUT LATEST RUNS SHOWING MOISTURE PLUME ARCHING SOUTH AND EAST OF THE REGION JUST CLIPPING SE CORNER OF STATE SATURDAY/SUNDAY. DRY SW FLOW APPEARS ANCHORING IN FOR THE NEXT WEEK. HUSTON && .AVIATION...PREVAILING VFR CONDITIONS EXPECTED TODAY UNDER A DRY SW FLOW. REDUCED VISIBILITY IN SMOKE WAS NOTED AT KLLJ ALONG NRN PORTION OF TWEB ROUTE 340 EARLY THIS MORNING AND THIS WILL POSE LOCAL PROBLEMS UNTIL LIFTING AROUND NOON TODAY. ISOLATED CONVECTION WAS ONGOING OVER AND NE OF KIDA EARLY THIS MORNING AND THIS WILL LIKELY PRODUCE ISOLATED MVFR CONDITIONS AT TIMES TODAY AS MAIN THREAT OF CONVECTION EXPECTED NORTH OF A KLLJ TO KIDA TO KU78 LINE TODAY. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING ZONES 407/410/412/413 DUE TO LOW HUMIDITY...GUSTY WINDS AND HIGH HAINES TODAY. SEE STATEMENT FOR ADDITIONAL DETAILS. &&
Hazardous weather outlook, Aug 7, 4:26 AM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 426 AM MDT TUE AUG 7 2007 IDZ017>025-031-032-081030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 426 AM MDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SOME WIDELY ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE CENTRAL MTNS AND EASTERN HIGHLANDS THIS AFTERNOON...PRODUCING SOME LOCALIZED HEAVY DOWNPOURS AND GUSTY OUTFLOW WINDS. ALSO...DRIER AIRMASS AND INCREASING WINDS OVER SNAKE PLAIN AND SOUTHERN HIGHLANDS WILL CREATE RED FLAG WARNING CRITERIA TODAY. WARNING IS POSTED FOR THIS AFTN...SEE NWS POCATELLO WEBSITE FOR MORE INFO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. DRY AIR WILL BECOME MORE WIDESPREAD SO LITTLE/NO THUNDERSTORM ACTIVITY IS EXPECTED FROM WED ONWARD. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.